MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545960
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).Visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Microscopic analysis was performed, and it was noticed that the balloon had a pinhole, which confirms the reported event of the balloon failed to inflate.During the microscope inspection the balloon was dissected to inspect the ro markers (distal-proximal) and no defects were noted.A functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole in the proximal section on the body of the balloon.Microscopic inspection was done and confirmed the balloon had a pinhole.The most probable cause of the event is caused traced to device design.Investigation concluded that the balloon pinhole was likely caused by the radiopaque (ro) marker on the device during use.When the hurricane rx biliary balloon dilatation catheter device is used at high elevator angles (>70 degrees, which is a range of angles infrequently used to reach the desired target location), interaction between the device and the scope can contribute to balloon pinholes due to ro marker contact with the balloon.On 01 june 2021, a corrective action was implemented to reduce the potential for similar balloon pinhole events.The corrective action included applying glue around both edges of the ro markers during manufacturing, which adds a protective layer around the ro marker and reduces the potential for balloon pinholes during use.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used during a papilla dilatation procedure performed on (b)(6) 2021.During the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon could not be inflated.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12183254
Report Number3005099803-2021-03444
Device Sequence Number19066687
Product Code FGE
UDI-Device Identifier08714729283874
UDI-Public08714729283874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545960
Device Catalogue Number4596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2021
Initial Report FDA Received Date07/16/2021
Patient Sequence Number1